Skoči na glavni sadržaj

Stručni rad

https://doi.org/10.2478/10004-1254-60-2009-1940

Nitrofurantoin-Induced Acute Liver Damage in Pregnancy

Alenka Akšamija ; Department of Obstetrics and Gynaecology, Sveti Duh General Hospital Zagreb, Zagreb, Croatia
Gordana Horvat ; Department of Obstetrics and Gynaecology, Sveti Duh General Hospital Zagreb, Zagreb, Croatia
Dubravko Habek orcid id orcid.org/0000-0003-1304-9279 ; Department of Obstetrics and Gynaecology, Sveti Duh General Hospital Zagreb, Zagreb, Croatia
Damir Žalac ; Department of Obstetrics and Gynaecology, Sveti Duh General Hospital Zagreb, Zagreb, Croatia
Eva Jendriš ; Department of Obstetrics and Gynaecology, Polyclinic Sunce, Zagreb, Croatia


Puni tekst: engleski pdf 69 Kb

str. 357-361

preuzimanja: 789

citiraj


Sažetak

This article presents a rare case of acute toxic hepatitis in thirty-one-year old primigravida. In the 36th week of gestation, the patient was introduced nitrofurantoin 100 mg a day due to symptoms of dysuria and enterococcus isolated from urine culture. After induced delivery at term because of hypertension, repeated laboratory findings showed increased aspartate aminotransferase (AST) and alanine aminotransferase (ALT) and negative hepatitis C and B markers. The patient was subicteric at the time. Coagulation and complete blood count values were within the normal range. Nitrofurantoin therapy was discontinued. Abdominal ultrasound was normal with the exception of a slight hepatomegaly without any lesions, focal or diffuse. Given that discontinuation of nitrofurantoin and introduction of methylprednisolon therapy significantly lowered liver enzyme levels, restoring most of them to normal, we concluded that this was probably the case of toxic liver damage caused by nitrofurantoin.

Ključne riječi

antibiotic, hepatotoxicity, pregnant woman, therapy

Hrčak ID:

40687

URI

https://hrcak.srce.hr/40687

Podaci na drugim jezicima: hrvatski

Posjeta: 1.644 *